Alert archive / Michigan / Gale Watches in 2012
Gale Watch 3, NWS Gaylord, MI
NWS Gaylord, MI issued this gale watch at Jan 14, 2012, 4:44 PM EST. It took effect at Jan 15, 2012, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 14, 2012, 4:44 PM EST (21:44 UTC)
- In effect from
- Jan 15, 2012, 7:00 PM EST
- Expired
- Jan 15, 2012, 4:41 AM EST
- In force
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
472 WHUS73 KAPX 142144 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 444 PM EST SAT JAN 14 2012 LMZ341-342-344>346-150545- /O.NEW.KAPX.GL.A.0003.120116T0000Z-120116T1200Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 444 PM EST SAT JAN 14 2012 ...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
649 WHUS73 KAPX 150309 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1009 PM EST SAT JAN 14 2012 LMZ341-342-344>346-151115- /O.CON.KAPX.GL.A.0003.120116T0000Z-120116T1200Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1009 PM EST SAT JAN 14 2012 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... A GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
773 WHUS73 KAPX 150941 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 441 AM EST SUN JAN 15 2012 LMZ341-342-344>346-151700- /O.UPG.KAPX.GL.A.0003.120116T0000Z-120116T1200Z/ /O.NEW.KAPX.GL.W.0004.120116T0000Z-120116T1600Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 441 AM EST SUN JAN 15 2012 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ323-151700- /O.NEW.KAPX.SC.Y.0009.120116T0000Z-120116T1600Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 441 AM EST SUN JAN 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-151700- /O.NEW.KAPX.SC.Y.0009.120116T0000Z-120116T1600Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 441 AM EST SUN JAN 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-151700- /O.NEW.KAPX.SC.Y.0009.120116T0000Z-120116T1600Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 441 AM EST SUN JAN 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale watch went out at Jan 14, 3:57 PM EST, 47 minutes earlier.
Area forecast discussion, Jan 14, 3:57 PM EST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
357 PM EST SAT JAN 14 2012
.SYNOPSIS.../ISSUED AT 355 PM/
HIGH PRESSURE WILL SLIDE OFF TO OUR EAST TONIGHT. SOME MINOR FLURRY
ACTIVITY MAY DEVELOP SUNDAY...AS MILDER AIR RETURNS. MONDAY WILL BE
ANOTHER DAY OF ABOVE NORMAL TEMPERATURES...JUST AHEAD OF A COLD
FRONT. LOW PRESSURE WILL THEN RIDE ALONG THIS FRONT AND MAY DELIVER
THE NEXT BATCH OF SNOW TO NORTHERN MICHIGAN TUESDAY.
AJS
&&
.SHORT TERM.../ISSUED AT 355 PM/...TONIGHT
UPPER TROUGHING OVER THE EASTERN COUNTRY WITH OUR COLDEST AIR OF
THE SEASON IN PLACE. THIS IS THANKS TO DRY ARCTIC AIR THAT
FILTERED DOWN INTO NRN MICHIGAN FROM ONTARIO LAST NIGHT.
TEMPERATURES REMAINED IN THE 10 TO 20 DEGREE RANGE. LAKE EFFECT
CLOUDS CONTINUED TO AFFECT FAR NE LOWER...AND WHILE LOW LEVEL
WINDS TURNED EASTERLY...WIND CONVERGENCE THROUGH THE STRAITS
ALLOWED FOR SOME NICE SNOW SHOWERS TO FIRE OFF FOR MUCH OF THE
DAY. LATEST SATELLITE IMAGERY (SNOW SHOWERS BELOW THE RADAR BEAM)
SHOWING THAT THESE SNOW SHOWERS MAY BE BREAKING UP A BIT..BUT SFC
OBS AND WEBCAMS DEFINITELY SHOWING AT LEAST FLURRY ACTIVITY.
FLURRIES MAY ALSO BE IMPACTING FAR WESTERN MACKINAC COUNTY...AN
EXTENSION OF THE LAKE EFFECT CONVERGENCE BAND FROM THE STRAITS.
OUTSIDE OF SOME THIN MID LEVEL CLOUD...SKIES WERE PRETTY SUNNY
ELSEWHERE. OUT OVER THE GREAT LAKES...AND TYPICAL OF WEAK
WIND/COLD AND DRY AIR IN PLACE...MESOLOW PRESSURES ARE SWIRLING
AROUND. ONE MASSIVE ONE IS CAUGHT IN DEVELOPING SOUTHERLY FLOW
OVER WESTERN LAKE SUPERIOR...ANOTHER OVER RIDGE AXIS IN LAKE
MICHIGAN...STANDING BASICALLY STILL. ANOTHER NEAT LOW DROPPED
SOUTHWARD INTO THE THUMB OF LOWER MICHIGAN...CAUGHT IN THE
NORTHERLY FLOW OVER LAKE HURON. THE COLD/DRY AIR DID NOT MAKE IT
AS FAR AS BIG RAPIDS AND MOUNT PLEASANT (LOW LEVEL STRATUS STILL
IN PLACE). THIS STRATUS SPREADS BACK OUT OVER LAKE MICHIGAN...AND
UP THROUGH WISCONSIN. A WARM FRONT WAS DRAPED N-S THROUGH
MN...ATTACHED TO WEAK LOW PRESSURE IN SRN MANITOBA. STRONGER LOW
PRESSURE WAS IN SW CANADA...ASSOCIATED WITH VIGOROUS/SHARP UPPER
TROUGHING.
FORECAST CONCERNS ARE FOR CLOUD TRENDS TONIGHT AND LOWS WITH
OVERLAKE SNOW SHOWER PROGRESSION IN RETURN SOUTHERLY FLOW.
THROUGH THE NIGHT...WEAKENING WINDS IN ADVANCING SFC HIGH PRESSURE
RIDGE AND SECOND SHOT OF DRIER AIR IS ALREADY EATING AWAY AT THE
BACKSIDE OF THE LAKE EFFECT OVER NRN LAKE HURON. THIS WILL
CONTINUE INTO THE EVENING AND WILL GRADUALLY END LIGHT SNOW SHOWER
ACTIVITY IN EASTERN UPPER AND THE STRAITS...AT LEAST FOR AWHILE.
RETURN SOUTHERLY FLOW WILL ALREADY BE ONGOING EARLY THIS EVENING
OVER LAKE MICHIGAN. AS THESE WINDS PICK UP TO 10-15KTS
OVERNIGHT...THE MID LAKE SNOW SHOWER ACTIVITY (AND MESOLOW) ARE
EXPECTED TO RETURN UP THROUGH THE NRN PORTION OF LAKE MICHIGAN.
THE SNOW SHOWERS ARE LIKELY TO IMPACT ONLY THE OPEN WATERS...AND
EVENTUALLY COME INLAND TO EASTERN UPPER...BUT MAY ALSO SCRAPE THE
NE LOWER COASTLINE. IN ADDITION THE CALM WINDS OVER FAR NRN LAKE
HURON WILL LIKELY ALLOW FOR REDEVELOPMENT OF LIGHT ACTIVITY AS
WELL...WHICH MAY TRY AND SNEAK INTO THE DRUMMOND ISLAND AREA AFTER
DAYBREAK. TEMPERATURES WILL FALL OFF QUICKLY TONIGHT...WITH MODEL
GUIDANCE LIKELY WELL OUT TO LUNCH...AND WILL UNDERCUT THEIR LOWS
ALOT. FEEL THAT LEAST CLOUDS ALL NIGHT WILL BE IN NE LOWER/FAR
NRN LOWER WITH BELOW ZERO READINGS LIKELY. THERE IS SOME WEAK WAA
OVERNIGHT..BUT IT ISN'T THAT GREAT...AND WITH LIGHT WINDS...IT
COULD BE QUITE CHILLY AGAIN.
SMD
&&
.LONG TERM.../ISSUED AT 355 PM/...SUNDAY AND BEYOND
SUNDAY...SNOW SHOWERS WILL CONTINUE TO PROGRESS THROUGH EASTERN
UPPER AND FAR NW LOWER MICHIGAN...ALTHOUGH ACTION WILL LIKELY BE
TAPERING OFF THROUGH THE AFTERNOON AS WAA GRADUALLY DECREASES THE
OVERLAKE INSTABILITY FROM THE SOUTH. UPPER LEVEL RIDGING MOVES IN
OVERHEAD AS THE DAY WEARS ON...AND SW CANADIAN SFC LOW DEEPENS
WHILE LIFTING INTO THE UPPER MISSISSIPPI VALLEY. SOUTHERLY WINDS
RAMP UP LATER IN THE DAY...AND TEMPERATURES WILL RISE INTO THE
UPPER 20S AND LOWER 30S.
SMD
DISCUSSION...EARLY AFTERNOON WATER VAPOR IMAGERY CONFIRMS MULTI-
DAY MODEL PROGS OF LARGE SCALE PATTERN REALIGNMENT...WITH BUILDING
BERING STRAITS RIDGING AND STRONG SHORTWAVE TROUGH DIVING DOWN THE
BRITISH COLUMBIA COASTLINE. MID LEVEL FLOW REGIME OVER THE CONUS
ALREADY RESPONDING TO THESE UPSTREAM PROCESSES...WITH A
PROGRESSIVE OVERHEAD TROUGH AXIS AND LOW AMPLITUDE RIDGING
BUILDING STEADILY EAST INTO THE HIGH PLAINS. END RESULT WILL BE
MORE OF A ZONAL AND PROGRESSIVE FLAVOR TO THE OVERALL FLOW PATTERN
AS WE HEAD THROUGH NEXT WEEK...WITH INTENSE NEARLY COAST TO COAST
CANADIAN COLD POOL ONLY ADDING TO THE INHERENT FORECAST
DIFFICULTIES THAT SUCH A PATTERN PRESENTS. UNFORTUNATELY...THIS
LEADS TO LOW FORECAST CONFIDENCE LEVELS THROUGH THE
DURATION...MOST NOTABLY WITH POTENTIAL ACCUMULATING SNOW MAKER
SLATED TO CROSS THE REGION EARLY NEXT WEEK. PRIMARY FORECAST
CONCERNS MOST SPECIFICALLY CENTER ON THE ABOVE...WITH ROLLER
COASTER TEMPERATURE TRENDS AND ADDITIONAL MULTI-PERIOD LAKE
ENHANCED/INDUCED SNOW POTENTIAL ALSO NEEDING TO BE ADDRESSED.
SOME LINGERING LIGHT LAKE INDUCED SNOWS (PROBABLY JUST FLURRIES)
EARLY SUNDAY EVENING OVER PARTS OF MACKINAC COUNTY IN STRENGTHENING
SOUTHWEST FLOW REGIME AS DEEPENING LOW PRESSURE MOVES ACROSS CENTRAL
ONTARIO. SAME SOUTHWEST FLOW PROPELS MUCH MILDER AIR INTO THE
AREA...WITH 850MB TEMPERATURES MAKING A RUN AT POSITIVE TERRITORY
OVER LAKE MICHIGAN LATER SUNDAY NIGHT. WHILE WARM ADVECTION AHEAD OF
APPROACHING WESTERN LAKES COLD FRONT IS IMPRESSIVE LATER SUNDAY
NIGHT INTO MONDAY...MOISTURE ADVECTION AND DYNAMICS ARE NOT. CROSS
SECTIONS AND MODEL DERIVED SOUNDINGS CONFIRM AS SUCH...WITH NEARLY
ALL MOISTURE CONFINED BELOW 800MB AND ANY OMEGA COLLOCATED WITH MID
LEVEL DRY LAYER. LOW LEVEL MOIST...WARM ADVECTION LIKELY TO LEAD TO
EXTENSIVE AREA OF LOW CLOUDS LATE SUNDAY NIGHT THROUGH MUCH OF
MONDAY. GETTING INCREASINGLY CONCERNED WITH LIGHT FREEZING DRIZZLE
POTENTIAL THROUGH THIS PERIOD...ESPECIALLY WITH SUCH RAPID MOISTURE
DECLINE ABOVE MOISTURE RICH LOWER LEVELS. HAVE INTRODUCED THIS
POSSIBILITY IN THE FORECAST...AND WILL ALSO MENTION IN THE LATEST
HAZARDOUS WEATHER OUTLOOK. EXPECT TEMPERATURES TO DROP QUICKLY
SUNDAY EVENING BEFORE CLOUDS MOVE IN AND WINDS INCREASE. A
RELATIVELY MILD DAY ON MONDAY...WITH HIGHS IN THE 30S.
CONFIDENCE CONTINUES TO TAKE A HIT LATER MONDAY NIGHT INTO TUESDAY
AS EJECTING INTERMOUNTAIN WAVE INTERACTS WITH STALLING SOUTHERN
LAKES COLD FRONT. BASED OFF LATEST TRENDS...PROBABLY TOOK TOO BIG A
LEAP TOWARDS YESTERDAY'S AGGRESSIVE ECMWF SOLUTION...WHICH FEATURED
RAPID CYCLOGENESIS ALONG THE FRONT...DROPPING SURFACE PRESSURES TO
SUB 990MB LEVELS AS IT CROSSED THE THUMB LATER TUESDAY. MOST
ENSEMBLES AND LAST NIGHTS ECMWF NOT NEARLY AS AGGRESSIVE...BUT STILL
SOMEWHAT MORE AMPLIFIED THAN STRUNG OUT GFS SCENARIO. DESPITE HOW
SURFACE FEATURES PAN OUT...STILL THINK SOME ACCUMULATING SNOW IS
LIKELY TUESDAY...WITH CLASSIC OPEN WAVE FGEN SIGNATURE INTERACTING
WITH SOUTHERN LAKES MOISTURE ADVECTION (PWAT VALUES UP NEAR HALF AN
INCH). HAVE TENTATIVELY PENCILED IN A FEW INCHES...ESPECIALLY ACROSS
NORTHERN LOWER MICHIGAN. DESPITE A SIGNIFICANT DOWNWARD TREND IN QPF
FIELDS...WILL CONTINUE TO HIGHLIGHT THIS ACCUMULATING SNOW
POTENTIAL...WITH SOME EVIDENCE FOR CONVECTIVE ELEMENTS TIPPING THE
SCALES TO ADVISORY LEVEL SNOWFALL (WEAK -PVU SIGNATURE NOTED ON
CROSS SECTIONS BETWEEN 600 AND 400 MILLIBARS).
SOUTHERN EXTENT OF VAST RESERVOIR OF COLD AIR TO OUR NORTH ONCE
AGAIN BUILDS SOUTH INTO THE NORTHERN LAKES BEHIND TUESDAY'S
DEPARTING SYSTEM...SETTING THE STAGE FOR LAKE INDUCED SNOW SHOWERS
TUESDAY NIGHT IN FAVORED NORTHWEST FLOW AREAS. COLD AIR STAYS IN
PLACE THROUGH THE END OF THE WORK WEEK...WITH LAKE EFFECT PROCESSES
AT LEAST PARTIALLY GOVERNED BY HARD TO TIME SHORTWAVES TRAVERSING
THE FAST FLOW ALOFT. GIVEN UNCERTAINTIES...FORECAST WILL FEATURE
MULTI-PERIOD SNOW CHANCES...WITH GREATEST POPS FOCUSED IN THE
TRADITIONAL SNOWBELTS. CURRENT TRENDS WOULD SUPPORT TWO NOTEWORTHY
CLIPPER TYPE SYSTEMS...ONE SLIDING THROUGH THE REGION LATER
WEDNESDAY AND WEDNESDAY NIGHT...AND ANOTHER TAKING A FURTHER SOUTH
TRAJECTORY THROUGH THE LOWER LAKES FRIDAY. GIVEN ANTICIPATED
NEGATIVE TEENS TO NEGATIVE LOWER 20S 850MB TEMPERATURES...WOULD
EXPECT HIGHS STUCK IN THE TEENS AND LOWER 20S WEDNESDAY THROUGH
FRIDAY. STILL WELL AGREED UPON WARMING...PERHAPS SIGNIFICANT...NEXT
WEEKEND INTO THE BEGINNING OF THE FOLLOWING WEEK AS TROUGH DEEPENS
OUT WEST AND DEEP SOUTHWEST FLOW DEVELOPS ACROSS THE EASTERN THIRD
OF THE NATION. SOMETHING TO WATCH...ESPECIALLY GIVEN SOME OF THE
REMARKABLY WARM SIGNATURES SHOWING UP IN GUIDANCE IN THE RECENT
DAYS.
MSB
&&
.MARINE.../ISSUED AT 355 PM/
SFC RIDGE OF HIGH PRESSURE DRIFTING THROUGH NRN MICHIGAN TONIGHT
WILL KEEP LIGHT WINDS IN PLACE...WITH A SOUTH WIND DEVELOPING
TOWARD DAYBREAK. THESE SOUTH WINDS RAMP UP THROUGH THE DAY WITH
SMALL CRAFT ADVISORY GUSTS EXPECTED...BUT WITH GALES ALSO A GOOD
POSSIBILITY...THE GALE WATCH WILL COVER ANY ISSUES FOR NOW.
SMD
VERY GUSTY SOUTH TO SOUTHWEST WINDS EXPECTED TO CONTINUE TO
DEVELOP SUNDAY EVENING AND THROUGH THE OVERNIGHT AHEAD OF
APPROACHING WESTERN LAKES COLD FRONT. INCREASINGLY APPEARS GALE
CONDITIONS ARE POSSIBLE ON LAKE MICHIGAN...SO HAVE PULLED THE
TRIGGER ON A GALE WATCH FOR SUNDAY NIGHT FOR ALL LAKE MICHIGAN
NEARSHORE WATERS EXCLUDING GRAND TRAVERSE BAY. SCA/S WILL LIKELY BE
NEEDED OVER MANY OTHER NEARSHORE WATERS SUNDAY NIGHT INTO MONDAY.
AFTER A BRIEF LULL LATER MONDAY...A STORM SYSTEM PASSING BY TO OUR
SOUTH WILL BRING GUSTY NORTHWEST WINDS TO ALL WATERS ON TUESDAY.
MSB
&&
.AVIATION.../ISSUED AT 101 PM/...VALID FOR 18Z TAFS
COLD ARCTIC AIR DRAINED IN FROM ONTARIO LAST NIGHT AND THIS
MORNING. THIS HAD BROUGHT CLEARING SKIES TO PLN/TVC/MBL. HOWEVER A
LIGHT NE WIND CONTINUED TO ALLOW CLOUDS TO FIRE OFF LAKE HURON AND
BRING MVFR CIGS AND FLURRIES TO APN. THIS TREND WILL LIKELY
CONTINUE UNTIL THE OVERNIGHT HOURS AS WINDS SHIFT MORE SOUTHERLY.
WINDS HAVE SHIFTED MORE EAST WITH TIME...AND LAKE EFFECT CLOUDS
AND SNOW SHOWERS HAVE FIRED OFF THROUGH THE STRAITS. SOME OF THE
MVFR CIGS WILL CREEP INTO PLN FROM TIME TO TIME INTO THIS
EVENING....WHILE TVC/MBL WILL JUST SEE SOME PASSING MID CLOUD.
LATE TONIGHT AND TOMORROW...THERE IS A BAND OF MVFR CIGS TO THE
SOUTH AND WEST OF NRN MICHIGAN. AS WINDS TURN MORE SOUTHERLY
OVERNIGHT AND INTO TOMORROW...THIS BAND OF CLOUDS IS EXPECTED TO
ROLL BACK IN OVER THE TAF SITES.
SMD
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...GALE WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING FOR LMZ341-
342-344>346.
LS...NONE.
&&Hazardous weather outlook, Jan 14, 3:58 PM EST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 358 PM EST SAT JAN 14 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 151100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 358 PM EST SAT JAN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GALE FORCE WIND GUSTS ARE POSSIBLE SUNDAY NIGHT OVER PORTIONS OF THE LAKE MICHIGAN NEARSHORE AREAS. ACCUMULATING SNOWFALL IS POSSIBLE TUESDAY AND TUESDAY NIGHT ACROSS NORTHERN LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SMD
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.